MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1155/crdi/2925958

Медицинская библиотека · Case reports in infectious diseases · 2026

Piperacillin/Tazobactam-Induced Bilateral Optic Disc Edema With Serous Retinal Fluid in a Young Female With Pelvic Abscess and Sepsis.

Papaetis Georgios, Kazakos Ioannis, Lazarou Eleftheria, Kountourakis Pantelis, Antoniou Charis, Mikellidis Konstantinos

СтатьяПеревод в очереди

Аннотация

INTRODUCTION

The typical visual symptoms of optic disc edema are transient visual obscurations due to fluctuations of the optic nerve head blood perfusion. If it remains untreated, it can cause damage and significant vision loss. Piperacillin/tazobactam (PIP/TAZ) exerts broad activity against most gram-positive and gram-negative aerobic and anaerobic bacteria, including many pathogens producing beta-lactamases. It is administered for the treatment of moderate-to-severe bacterial infections. Ocular adverse reactions after the administration of PIP/TAZ have been rarely reported.

CASE PRESENTATION: We report a case of a 32-year-old woman, who developed pelvic abscess and sepsis, as a complication of caesarean section. She experienced bilateral optic disc edema with associated intraretinal and subretinal fluid during PIP/TAZ therapy. PIP/TAZ was discontinued the fourth day of its administration and was substituted with ertapenem. Progressive resolution of optic disc edema in both eyes, with complete normalization of the fundus and retinal nerve fiber layer thickness, was observed 2 months after drug discontinuation. However, persistent bilateral discontinuity of the foveal ellipsoid zone remained.

CONCLUSION

Bilateral optic disc edema with serous retinal fluid after PIP/TAZ therapy is very rare. Prompt discontinuation of the medication and ophthalmic evaluation should be immediately considered when visual symptoms arise. Further pharmacovigilance reporting is warranted to clarify the rarity of this adverse effect after PIP/TAZ administration.

Для цитирования: Papaetis Georgios, Kazakos Ioannis, Lazarou Eleftheria, Kountourakis Pantelis, Antoniou Charis, Mikellidis Konstantinos. Piperacillin/Tazobactam-Induced Bilateral Optic Disc Edema With Serous Retinal Fluid in a Young Female With Pelvic Abscess and Sepsis.. Case reports in infectious diseases. 2026. DOI: 10.1155/crdi/2925958.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.